Alert archive / Vermont / Wind Advisories in 2024
Wind Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Feb 27, 2024, 2:14 PM EST for Clinton County, Essex County, St. Lawrence County, New York; 12 counties in Vermont. It took effect at Feb 28, 2024, 1:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 2:14 PM EST (19:14 UTC)
- In effect from
- Feb 28, 2024, 1:00 PM EST
- Expired
- Feb 29, 2024, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 23 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS71 KBTV 271914 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 214 PM EST Tue Feb 27 2024 NYZ026-028-029-035-087-VTZ001>011-016-021-281000- /O.NEW.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Windsor- Including the cities of Newport, Port Henry, Island Pond, Gouverneur, Middlebury, Enosburg Falls, Bradford, Randolph, Plattsburgh, Swanton, Potsdam, Waitsfield, Richford, St. Johnsbury, Star Lake, Rutland, Massena, Vergennes, Montpelier, South Colton, Johnson, St. Albans, Ogdensburg, Norfolk, Lunenburg, Derby, Champlain, Stowe, Fair Haven, Burlington, South Hero, Shelburne, Springfield, White River Junction, Hardwick, Ticonderoga, and Alburgh 214 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...From 1 PM Wednesday to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ027-030-031-034-VTZ017>020-281000- /O.CON.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Including the cities of Ludlow, East Wallingford, Ellenburg, Richmond, Bethel, Dannemora, Lake Placid, Fort Covington, Underhill, Newcomb, Saranac Lake, Killington, Tupper Lake, Bristol, Malone, and Ripton 214 PM EST Tue Feb 27 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...In New York, Northern Franklin, Southern Franklin, Western Clinton, and Western Essex Counties. In Vermont, Eastern Addison, Eastern Chittenden, Eastern Rutland, and Western Windsor Counties. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Chai
4 follow-up statements
365 WWUS71 KBTV 280813 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 313 AM EST Wed Feb 28 2024 NYZ027-030-031-034-282100- /O.UPG.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/ /O.NEW.KBTV.HW.W.0003.240228T1800Z-240229T1200Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Saranac Lake, Fort Covington, Lake Placid, Newcomb, Malone, Ellenburg, Dannemora, and Tupper Lake 313 AM EST Wed Feb 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Franklin, Southern Franklin, Western Clinton, and Western Essex Counties. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ017>020-282100- /O.UPG.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/ /O.EXA.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/ Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Including the cities of Ludlow, Bethel, Bristol, Underhill, Ripton, Richmond, East Wallingford, and Killington 313 AM EST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Eastern Addison, Eastern Chittenden, Eastern Rutland, and Western Windsor Counties. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ026-028-029-035-087-VTZ001>011-016-021-282100- /O.CON.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Windsor- Including the cities of Gouverneur, Rutland, Bradford, Enosburg Falls, Swanton, South Colton, Waitsfield, Shelburne, Ogdensburg, Plattsburgh, Montpelier, Ticonderoga, Hardwick, Stowe, Potsdam, Middlebury, Newport, Burlington, Fair Haven, Derby, Massena, Richford, South Hero, Alburgh, St. Albans, Star Lake, Randolph, Champlain, Springfield, Johnson, St. Johnsbury, Lunenburg, Port Henry, White River Junction, Norfolk, Island Pond, and Vergennes 313 AM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Hastings
796 WWUS71 KBTV 282015 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 315 PM EST Wed Feb 28 2024 NYZ027-030-031-034-291200- /O.CON.KBTV.HW.W.0003.000000T0000Z-240229T1200Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Malone, Ellenburg, Fort Covington, Dannemora, Lake Placid, Tupper Lake, Saranac Lake, and Newcomb 315 PM EST Wed Feb 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest to West winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Northern Franklin, Southern Franklin, Western Clinton, and Western Essex Counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are most likely to take place after the passage of a strong cold front between 7 PM and 11 PM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NYZ026-028-029-035-087-VTZ001>011-016>021-291200- /O.CON.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- Including the cities of Fair Haven, Johnson, South Colton, Port Henry, Killington, Newport, Bristol, Star Lake, Stowe, Gouverneur, Vergennes, Island Pond, Ogdensburg, Ripton, Springfield, Plattsburgh, Lunenburg, Randolph, Hardwick, Waitsfield, Shelburne, Ticonderoga, Alburgh, Montpelier, Enosburg Falls, Bradford, Richford, Burlington, St. Albans, Rutland, Underhill, Middlebury, South Hero, East Wallingford, Richmond, St. Johnsbury, Bethel, Champlain, Massena, White River Junction, Derby, Swanton, Potsdam, Ludlow, and Norfolk 315 PM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of northern New York and Vermont. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haynes
445 WWUS71 KBTV 290854 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 354 AM EST Thu Feb 29 2024 NYZ027-030-031-034-291000- /O.CAN.KBTV.HW.W.0003.000000T0000Z-240229T1200Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Tupper Lake, Newcomb, Malone, Saranac Lake, Fort Covington, Lake Placid, Dannemora, and Ellenburg 354 AM EST Thu Feb 29 2024 ...HIGH WIND WARNING IS CANCELLED... The strongest winds have slowly diminished through the overnight hours, and the High Wind Warning has been cancelled as a result. Some gusts up to 40 mph will be possible through this afternoon $$ NYZ026-028-029-035-087-291000- /O.CAN.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence- Including the cities of Norfolk, Ticonderoga, Port Henry, Potsdam, Massena, Ogdensburg, Gouverneur, Star Lake, Champlain, South Colton, and Plattsburgh 354 AM EST Thu Feb 29 2024 ...WIND ADVISORY IS CANCELLED... The strongest winds have slowly diminished through the overnight hours, and the Wind Advisory has been cancelled as a result. Some gusts up to 40 mph will be possible through this afternoon $$ VTZ001>011-016>021-291200- /O.CON.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/ Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland-Western Windsor-Eastern Windsor- Including the cities of Underhill, Shelburne, Lunenburg, Waitsfield, Johnson, Bradford, Island Pond, Ripton, Enosburg Falls, Richford, Alburgh, Derby, Rutland, Richmond, Ludlow, Vergennes, White River Junction, Stowe, Newport, Bristol, Randolph, Swanton, South Hero, Bethel, Burlington, Middlebury, St. Johnsbury, East Wallingford, Springfield, St. Albans, Killington, Montpelier, Fair Haven, and Hardwick 354 AM EST Thu Feb 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of Vermont. * WHEN...Until 7 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kremer
335 WWUS71 KBTV 291146 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 646 AM EST Thu Feb 29 2024 VTZ001>011-016>021-291300- /O.EXP.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/ Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland-Western Windsor-Eastern Windsor- Including the cities of Underhill, Shelburne, Lunenburg, Waitsfield, Johnson, Bradford, Island Pond, Ripton, Enosburg Falls, Richford, Alburgh, Derby, Rutland, Richmond, Ludlow, Vergennes, White River Junction, Stowe, Newport, Bristol, Randolph, Swanton, South Hero, Bethel, Burlington, Middlebury, St. Johnsbury, East Wallingford, Springfield, St. Albans, Killington, Montpelier, Fair Haven, and Hardwick 646 AM EST Thu Feb 29 2024 ...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... The strongest winds have diminished through overnight hours, and the Wind Advisory has been cancelled as a result. Some gusts up to 40 mph will be possible through this afternoon, especially across the high terrain. $$ Kremer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:30 PM EST, 44 minutes earlier.
Area forecast discussion, Feb 27, 1:30 PM EST, 44 minutes before
Area Forecast Discussion National Weather Service Burlington VT 130 PM EST Tue Feb 27 2024 .SYNOPSIS... Unseasonably warm temperatures in the 50s are expected for today and Wednesday, before a potent storm system will bring periods of gusty winds, near record temperatures, widespread showers, and river rises. Temperatures will cool significantly to below freezing Wednesday night behind a strong cold front, potentially causing a flash freeze. Thursday will be much colder and continued gusty, but we'll swing back towards unseasonably warm weather by the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... As of 129 PM EST Tuesday...It is safe to say that none of the models, even hi-res guidance handled the forecast temperatures well today. Widespread 50s and 60s are currently being observed across the region, albeit with gusty conditions. Daily record highs have already fallen for most climate sites, with the exception of KMPV. See the Climate section for more details. Focus remains on fine tuning the details for the upcoming strong storm system. The temperature evolution might have implications on the snowmelt contribution and river flooding implications for the upcoming storm. Stay tuned. Previous discussion...Today will be the quiet before the storm as ridging continues to pull away to the east. We'll start with ample sunshine along with increasing south flow, both of which will allow temperatures to warm nicely through the day. Clouds will begin to increase late in the day, but precipitation will hold off until after dark. Near record highs are expected; current forecast is both KPBG and KBTV will tie their daily record. Highs will be in the 50s to near 60F, warmest in the Champlain and St Lawrence Valleys/northern slope of the Adirondacks. Winds will be on the breezy side, with gusts 20 to 30 mph, locally stronger in the Champlain Valley and northern slopes of the Adirondacks due to channeling/downsloping. && .SHORT TERM /THURSDAY/... As of 414 AM EST Tuesday...A potent, multi-faceted storm system will bring strong, gusty winds, rounds of showers Tuesday night and Wednesday, followed by plummeting temperatures and a potential flash freeze Wednesday night. Minor flooding will be possible as well as rain and snowmelt combine to runoff into area rivers. May even see some poor drainage flooding. Overall thinking hasn't changed much from the previous forecast. An upper trough currently positioned in the northern Rockies will swing eastward across the Northern Plains tonight and Wednesday, becoming negatively tilted Wednesday night as it pivots into the Northeast CONUS. Meanwhile, surface low pressure will deepen over the Great Lakes tonight and Wednesday before rapidly scooting up to our west and north Wednesday night and Thursday. A strong southwest jet out ahead of this system will usher in a warm, relatively moist airmass, followed by a sharp cold front Wednesday night. Various threats/impacts are expected from this system; read on for specifics below. Rainfall/minor flooding: There will be a few rounds of showers Tuesday night through Wednesday. The first moves in late tonight, followed by another Wednesday morning, both associated with weak shortwaves rotating through the approaching upper trough. This activity should generally be scattered in nature. A more widespread swath of showers will move from west to east Wednesday evening as moisture pools along a strong cold front. Moisture will be more than ample as PWATs will approach 1 inch, and strong forcing from the front and jet dynamics will likely result in a narrow convective line along the front. There will even be some SB CAPE, although generally 100 J/kg or less. Briefly heavy rain will be possible with this line, as will gusty winds (see below for more). Also wouldn't be surprised if there's a few rumbles of thunder. Much colder and drier air will rush in behind the front Wednesday night, and while rain will change over to snow, it will be brief and accumulations shouldn't amount to much; most areas will see a dusting, with an inch or two at higher elevations. Overall, liquid precipitation amounts still look to be less than an inch, locally up to 1.25 inches in the higher terrain of the Adirondacks/southern Greens. With temperatures and dewpoints remaining well above freezing tonight and Wednesday, rapid snowmelt will take place, aided by the gusty winds. The latest NOHRSC modeling indicates snowmelt will be 1.5 to 2.5 inches, with NAEFS and GEFS more modest, generally 0.75 to 1.5 inches or so. Still, this combined with the rain will result in sharp rises on area waterways. Snowmelt should shut off pretty quickly Wednesday night as the front moves through, though runoff into rivers will continue into early Thursday. The main areas of concern remain the Mad River at Moretown (MOOV1), East Branch of the Ausable at Ausable Forks (ASFN6), and Otter Creek at Center Rutland, with minor stage exceedance levels 30 to 70%. Some minor flooding of poor drainage areas will also be possible, especially when the convective line moves through as rainfall rates up to 0.50 in/hr will be briefly possible. Gusty winds: A series of strong jets will precede the incoming trough/surface low, keeping conditions breezy through the entire short term period. The first jet lifts through tonight, followed by another, much stronger one out ahead of the cold front later Wednesday into Wednesday evening. South winds will become gusty overnight into Wednesday morning. The question for Wednesday afternoon/evening is how much mixing we're able to achieve as the 65+ kt 850 mb jet moves overhead. While not necessarily optimal, temperatures warming well into the 50s will aid in mixing. Also expect dry periods in between rounds of showers, also increasing mixing potential. Therefore, south winds are expected to increase to 15 to 30 mph during the afternoon/evening, with gusts up to 40 mph, especially along the north slopes of the Adirondacks and Champlain Valley. Also note that some of the hi-res guidance indicates a possible sting jet on the southeastern flank of the low as it lifts to the west of the St Lawrence Valley. This will need to be watched as it would enhance gust potential for the SLV. As the cold front and associated convective line moves through Wednesday evening/night, expect a surge of strong west winds as cold air advection steepens low level lapse rates considerably. An impressive pressure couplet supports the idea of a brief period of winds potentially gusting over 50 mph, especially along the eastern slopes of the Adirondacks into the western Champlain Valley due to downsloping. Subsequent shifts will need to watch trends closely for the potential need for wind-related headlines. Record warmth followed by flash freeze: South flow will keep temperatures well above freezing Tuesday night, with lows in the 40s to around 50F. Wednesday will likely be a few degrees warmer than today given 925 mb temperatures 10-12C. Highs will be well into the 50s areawide, with some locations likely reaching/exceeding 60F, particularly in the Champlain and St Lawrence Valleys/northern slope of the Adirondacks. Temperatures will remain mild into the evening, but they will come crashing down Wednesday night as the cold front moves through the region. Temperatures could well drop 10 degrees or more in just an hour. While the incoming airmass will be dry and winds will be gusty, this sharp drop in temperature would cause any standing water to freeze, especially on untreated surfaces. Travel may become hazardous, especially in areas that also receive a coating of snow. Persons who will be traveling Wednesday night or early Thursday should plan accordingly. Thursday will be dry, cold, and breezy as we'll be positioned between high pressure to the west and low pressure pulling away well to our northeast. Strong cold air advection on gusty west/northwest winds will only allow temperatures to reach into the upper teens to mid 20s for highs. Steep low level lapse rates and ample mixing will result 15 to 25 mph winds with gusts to 30+ mph, combining with the cold air temperatures to produce wind chills of only 0F to 15F during the daylight hours. It will be mostly sunny though, with no precipitation expected during the daylight hours. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 414 AM EST Tuesday...A fairly quiet stretch of weather is in store for the region as ridging builds eastward, bringing mostly dry weather and warming temperatures for the beginning of March. Daytime high temperatures on Friday will be in the upper 30s to mid 40s, but by Monday temperatures look to warm into the 50s which is nearly 20 degrees above climatological normals for this time of year in some locations. Overnight low temperatures will also be quite warm, with temperatures only dropping into the 30s. Dry weather should persist through the weekend, along with some possible sunshine, with the next appreciable chances of precipitation not expected until early next week. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Through 12Z Wednesday...VFR conditions are expected at all terminals through the first half of the forecast. Mostly clear skies, with some mid to high level clouds slowly moving in. MVFR ceilings will be possible after 03Z as precipitation begins to move into the region. Some reductions to visibilities will be possible within some heavier precipitation. Winds are currently light and variable with high pressure over head, but will become southerly and gusty into the afternoon, with gusts up to 25 knots possible. Widespread LLWS will be possible across all terminals throughout the forecast period given the strong winds aloft. Outlook... Wednesday: Mainly MVFR, with local IFR possible. Strong winds with gusts to 40 kt. Numerous SHRA. Wednesday Night: Mainly VFR, with areas MVFR possible. Strong winds with gusts to 40 kt. Likely SHRA, Chance SHSN. Thursday: VFR. Windy with gusts to 35 kt. NO SIG WX. Thursday Night: VFR. Windy with gusts to 30 kt. NO SIG WX. Friday: VFR. NO SIG WX. Friday Night: VFR. NO SIG WX. Saturday: Mainly VFR, with areas MVFR possible. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Hastings NEAR TERM...Chai/Hastings SHORT TERM...Hastings LONG TERM...Kremer AVIATION...Langbauer
Hazardous weather outlook, Feb 27, 3:18 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 318 AM EST Tue Feb 27 2024 NYZ026>031-034-035-087-VTZ001>011-016>021-280830- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 318 AM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A storm system will bring strong gusty winds, near record temperatures, and widespread showers Wednesday and Wednesday night. The combination of rain and rapid snowmelt will result in sharp rises along area waterways, with minor flooding possible. Rain will briefly change over to snow Wednesday night as temperatures plummet to below freezing behind a cold front. A flash freeze is possible and may make for a slick commute Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:06 PM EST | High Wind Watch | BTV | Clinton, Essex, Franklin | 13 hr |
| Feb 27, 2:37 PM EST | Flood Watch | BTV | Essex | 24 hr |
Nearby
Wind Advisories in Vermont, 2024Wind Advisories in New York, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.